MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR

DEPUY SYNTHES PRODUCTS LLC 2.3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Catalog Number MA15-8N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: lot/serial unknown.(b)(4).Device manufacture date: the device manufacture date is unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported from canada that during an unspecified surgical procedure of the spine it was observed that the tip of the burr device broke off during use after five minutes.It was reported that the user was able to retrieve the tip of the device from the patient.It was not reported if there was a delay in the procedure due to the event.It was not reported if there was a spare device available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.Quality engineering evaluated the cutter device and it was determined that the device had a broken tip.An assessment was performed and it was determined that the external features of the returned cutter were visually inspected and observed that the tip of the cutter was broken.The cutter was examined with 28x magnification.It was determined that based on the photographs taken, the angle indicated that there was excessive force applied.Therefore, the reported condition was confirmed.The root cause of the customer¿s complaint that ¿cutters broke¿ was excessive lateral or side to side force.The assignable root cause of this condition was determined to be traced to user error.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant med products: bearing sleeve device.Additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.Additionally, a concomitant device has been added to the complaint.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional information: d4: please note that the lot number was documented as unknown in the initial medwatch report.The lot number (n153136794) has been documented in section of this medwatch report.It was documented in the initial medwatch report that the date of manufacture (dom) was unknown.The dom (b)(6) 2019) has been updated to reflect the date the device was manufactured.The unique identifier (udi) has been updated accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).

Brand Name
2.3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES - CUTTING BURR
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key9215789
Report Number1045834-2019-54732
Device Sequence Number13555696
Product Code HBE
UDI-Device Identifier00845384004592
UDI-Public845384004592
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA15-8N
Device Lot NumberN153136794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer11/12/2019
12/19/2019
01/07/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/03/2019
12/26/2019
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1